Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 81, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 10, 1998, 12:42 PM CDT for Coffee County, Grundy County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1998, 12:42 PM CDT (17:42 UTC)
- Expired
- Jun 10, 1998, 2:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Coffee County, TN, Grundy County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3323 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 101742 FFWBNA TNC007-031-061-153-175-177-101945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1242 PM CDT WED JUN 10 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... BLEDSOE COUNTY IN SOUTHEASTERN TENNESSEE COFFEE COUNTY IN MIDDLE TENNESSEE GRUNDY COUNTY IN SOUTHEASTERN TENNESSEE SEQUATCHIE COUNTY IN SOUTHEASTERN TENNESSEE VAN BUREN COUNTY IN SOUTHEASTERN TENNESSEE WARREN COUNTY IN MIDDLE TENNESSEE * UNTIL 245 PM CDT * AT 1240 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN ... MOVING SLOWLY EAST THROUGH THE WARNED COUNTIES. , DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! BOYD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 8:42 AM CDT, 4 hours earlier.
Area forecast discussion, Jun 10, 8:42 AM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 842 AM CDT WED JUN 10 1998 TS CURNTLY ENTERING NRN MID TN FM KY. 12Z BNA SOUNDING RATHER POTENT W/ CAPE 3822 AND K INDEX 45. RECOMMEND GOING W/ AT LEAST 60 POP FOR ZNS N OF INTERSTATE 40 FOR PD 1. WL ISSUE SPS FOR THIS AREA TO HIGHLIGHT POTENTIAL FOR SVR WX AND FLASH FLOODING. NO OTHER CHANGES RECOMMENDED FOR MID TN. 08
In the hours before
Local storm report, Jun 10, 10:29 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
1029 AM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 AM TN .88 INCH HAIL
06/10/98 SUMNER PUBLIC REPORTED NICKEL
SIZE HAIL 2 MILES NE OF
GOODLETTSVILLE
0930 AM GOODLETTSVILLE TN WIND DAMAGE
06/10/98 DAVIDSON COUNTY EMA REPORTED TREES
BLOWN DOWN
0940 AM GOODLETTSVILLE TN 1.75 INCH HAIL
06/10/98 DAVIDSON PUBLIC REPORTED GOLF BALL
SIZE HAIL
STEIGERWALDTLocal storm report, Jun 10, 10:29 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
1029 AM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 AM TN .88 INCH HAIL
06/10/98 SUMNER PUBLIC REPORTED NICKEL
SIZE HAIL 2 MILES NE OF
GOODLETTSVILLE
0930 AM GOODLETTSVILLE TN WIND DAMAGE
06/10/98 DAVIDSON COUNTY EMA REPORTED TREES
BLOWN DOWN
0940 AM GOODLETTSVILLE TN 1.75 INCH HAIL
06/10/98 DAVIDSON PUBLIC REPORTED GOLF BALL
SIZE HAIL
STEIGERWALDTLocal storm report, Jun 10, 11:05 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
1105 AM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM 7 SW COOKEVILLE TN WIND DAMAGE
06/10/98 PUTNAM LOCAL LAW ENFORCEMENT REPORTED
A TREE DOWN AT DITTY.
END/ORCHANIANLocal storm report, Jun 10, 11:05 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
1105 AM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM 7 SW COOKEVILLE TN WIND DAMAGE
06/10/98 PUTNAM LOCAL LAW ENFORCEMENT REPORTED
A TREE DOWN AT DITTY.
END/ORCHANIANLocal storm report, Jun 10, 12:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1238 PM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1046 AM NASHVILLE TN WIND DAMAGE
06/10/98 DAVIDSON REPORTED BY EMA
1049 AM NASHVILLE TN WIND DAMAGE
06/10/98 DAVIDSON NEAR NASHVILLE INT'L
AIRPORT REPORTED BY EMA
1110 AM CLARKSVILLE TN FLOODING
06/10/98 MONTGOMERY REPORTED BY LAW
ENFORCEMENT
1118 AM TN FLOODING
06/10/98 ROBERTSON REPORTED BY EMA
1127 AM PLEASANT VIEW TN FLOODING
06/10/98 CANNON REPORTED BY EMA
1130 AM GOODLETTSVILLE TN FLOODING
06/10/98 DAVIDSON REPORTED BY EMA
1130 AM COOKEVILLE TN WIND DAMAGE
06/10/98 PUTNAM REPORTED BY SHERIFF
1145 AM TN FLOODING
06/10/98 MACON COUNTY WIDE REPORTED BY
SHERIFF
1147 AM TN FLOODING
06/10/98 PUTNAM REPORTED BY SHERIFF
1155 AM TN FLOO&DING
06/10/98 SMITH COUNTY WIDE REPORTED BY
SHERIFF
1159 AM TN FLOODING
06/10/98 TROUSDALE REPORTED BY SHERIFFLocal storm report, Jun 10, 12:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1238 PM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1046 AM NASHVILLE TN WIND DAMAGE
06/10/98 DAVIDSON REPORTED BY EMA
1049 AM NASHVILLE TN WIND DAMAGE
06/10/98 DAVIDSON NEAR NASHVILLE INT'L
AIRPORT REPORTED BY EMA
1110 AM CLARKSVILLE TN FLOODING
06/10/98 MONTGOMERY REPORTED BY LAW
ENFORCEMENT
1118 AM TN FLOODING
06/10/98 ROBERTSON REPORTED BY EMA
1127 AM PLEASANT VIEW TN FLOODING
06/10/98 CANNON REPORTED BY EMA
1130 AM GOODLETTSVILLE TN FLOODING
06/10/98 DAVIDSON REPORTED BY EMA
1130 AM COOKEVILLE TN WIND DAMAGE
06/10/98 PUTNAM REPORTED BY SHERIFF
1145 AM TN FLOODING
06/10/98 MACON COUNTY WIDE REPORTED BY
SHERIFF
1147 AM TN FLOODING
06/10/98 PUTNAM REPORTED BY SHERIFF
1155 AM TN FLOO&DING
06/10/98 SMITH COUNTY WIDE REPORTED BY
SHERIFF
1159 AM TN FLOODING
06/10/98 TROUSDALE REPORTED BY SHERIFFThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:40 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 20 min |
| Jun 9, 7:47 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 48 min |
| Jun 9, 9:35 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 30 min |
| Jun 10, 8:49 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 46 min |
| Jun 10, 9:12 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 33 min |
| Jun 10, 9:24 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 46 min |
| Jun 10, 9:55 AM CDT | Flash Flood Warning | OHX | Montgomery, Stewart | 2 hr |
| Jun 10, 9:55 AM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 2 hr |
| Jun 10, 10:14 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith | 46 min |
| Jun 10, 10:14 AM CDT | Severe Thunderstorm Warning | OHX | White | 46 min |
| Jun 10, 10:32 AM CDT | Flash Flood Warning | OHX | DeKalb, Putnam, White | 3 hr |
| Jun 10, 10:32 AM CDT | Flash Flood Warning | OHX | Macon, Smith, Trousdale, Wilson | 3 hr |
| Jun 10, 10:32 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson | 3 hr |
| Jun 10, 10:32 AM CDT | Flash Flood Warning | OHX | Jackson | 3 hr |
| Jun 10, 10:39 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 46 min |
| Jun 10, 10:41 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 34 min |
| Jun 10, 10:59 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 36 min |
| Jun 10, 11:11 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 49 min |
| Jun 10, 11:19 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 51 min |
| Jun 10, 12:04 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee | 31 min |
| Jun 10, 12:12 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 48 min |
| Jun 10, 12:42 PM CDT | Flash Flood Warning | OHX | Bledsoe, Sequatchie, Van Buren, Warren | 2 hr |
| Jun 10, 12:48 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 52 min |
| Jun 10, 1:08 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Marion, Sequatchie | 62 min |
| Jun 10, 2:06 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 34 min |
| Jun 10, 2:26 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 44 min |
| Jun 10, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 65 min |
| Jun 10, 3:23 PM CDT | Tornado Warning | OHX | Marshall | 32 min |
| Jun 10, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 48 min |
| Jun 10, 3:49 PM CDT | Tornado Warning | OHX | Bedford, Lincoln, Moore | 51 min |
| Jun 10, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 48 min |
| Jun 10, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 49 min |
| Jun 10, 4:53 PM CDT | Tornado Warning | OHX | Giles, Marshall | 47 min |
| Jun 10, 5:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| Jun 10, 6:45 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 50 min |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.